Propranolol & sleep problems

Hello, I have been prescribed Propranolol 80mg at night for my migraines. I have only taken it for 2 nights but both nights I woke up through the night and felt dreadful in the morning. Can anyone let me know if this is a side effect of the Propranolol and if so, does it wear off? Sleep is so important to me and I can't function without a good night's sleep.

Thank you

Jo

8 Replies

oldestnewest
  • Hi jostafford,

    I take propranolol, 40mg in the morning, and 40mg at night. I haven't had any problems with sleep or on waking in the morning. Can you call your doctor and ask if you can split the dosage?

  • Hi

    I used to take 80mg in the morning and would have really weird dreams and nightmares and sleep walking, and really affecting my sleep, so I started taking 40mg instead and I felt much better and my sleep returned to normal.

    Xx

  • generally speaking it wears off. (in my case it did, certainly) however there are folk - I know at least two - who react horribly to propranolol. I'd give it a week, though - it's a brilliant migraine prophylactic when it works.

  • Jostafford0,

    I wouldn't take the Propranolol. The side effects will ruin the quality of your life. Such terrible side effects. Have you tried Amytripline? A low dose at night works pretty good on both migraines and sleep. God Bless!

  • Proponalol is prescribed to lower your heart rate n therefore you don't have as much pressure for the headache/migraine but it can lower your pressure. I take proponalol 60 mg and I take it after work because it may cause dizziness. I also have clonazopam 0.5 to help with anxiety, muscle relaxers n sleep. N you can also take an over the counter pm to help you sleep. I take 500 mg, I've had a headache for over 3 years. Talk to your Dr. About lowering the dosage for you :) feel better Justmizzheadache.com

  • Hi, have a look at drugs.com/sfx/propranolol-s... , this should answer some of your questions.

    Good Luck

    JGT

  • I took 40mg split, didn't notice any side effects (but wouldn't notice wierd dreams or not sleeping properly anyway as that is all par for the course for my other condition). Helped with migraine though. Would recommend. I found even low dose amitriptyline (10mg) quite impossible to live with. Think you have to find the drug that works for you and it is a bit of trial and error.

  • Thanks for everyone's reply - I'll go back to the docs and see if they can lower the dose. There is a long list of side effects for this drug and I don't really want to rely on something else, well not anything that will make me feel worse anyway. I already take 10mg of Amitriptyline and can't tolerate a higher dose plus I have low blood pressure due to thyroid / adrenal problems which may be why I felt so rubbish. Really appreciate everyone's reply. Regards Jo

You may also like...